MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint was created by the finding of maude report number mw5171145.The account and contact information for this report are not known.The current complaint database has been researched for this event and there were no findings.The plp2020, elite surgical smoke evacuation pencil was being used on (b)(6) 2025 and the ¿smoke evacuator bovie pencil broke during procedure.Plastic piece that suctions smoke broke a small piece of plastic was found but another piece was not found.¿.The reporter elected to remain anonymous; therefore, no further information can be obtained regarding the event.This report is being raised due to the reported injury of ¿piece of plastic was not found¿ that may potentially remain in the patient.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.This is the only complaint for this lot number and failure mode within the past two years.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.(b)(4).Per the instructions for use, the user is advised the following: the plumepen® elite is equipped with several key features for the surgeon¿s convenience.Above the electrode blade is a translucent plastic tube that can be positioned at varying lengths to effectively capture the surgical smoke plume as it is created.With the electrosurgical generator off and the electrode blade cool, position this tube as near the point of the tissue interaction as possible without obstructing the view of the target tissue.Keep the active electrodes clean.Build-up of eschar may reduce the instrument¿s effectiveness.Do not activate the instrument while cleaning.Injury to operating room personnel may result.Additionally, the ifu also advises the user that if original blade is removed, visually confirm new blade is completely inserted and secured before activating the pencil.Never force the blade into the pencil.Rotate the pencil if the smoke tube is obstructing view of the insertion point.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key22840588
Report Number1320894-2025-00203
Device Sequence Number18467982
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)270328(10)WM20240360
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2020
Device Lot NumberWM20240360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexUnknown
Patient EthnicityNon Hispanic